I apologize if this has been posted before. I have just never had this happen to me…

Background info: Early 20s, managed hypothyroidism, been on the same birth control (Ocella, generic brand of Yasmin) for 2+ years with a regular cycle, haven’t had sex of any kind for a year, last pap smear showed no indication of problems. I have no symptoms of a yeast infection or UTI that I’m aware of. (I’ve never had either.)

Issue: I’ve been having this problem where my period will start and everything is normal for me… for about 3 days. Then out of nowhere, it just stops. This has been going on for my last 4 periods. At first I thought I was just having light periods. So I would go back to my sexual routine of clitoral masturbation about 3-7 days after my period was scheduled to end. Tonight was no exception.

Now I’m bleeding and having cramps as if my period is just picking up where it left off. The last month, and the month before that, I repeated this process about 3 times except with fewer intervals between masturbation. (By that I mean, I started my period normally, it stopped, I masturbated; then it started up again, it stopped, then I masturbated; and it started up again until finally stopping and no more bleeding after masturbation.)

I really don’t understand why I’m bleeding after clitoral stimulation only. I’m guessing it’s the pelvic muscles “pushing it out”? But that still does not explain why my birth control would stop keeping my period in check and why it’s become so “irregular”. (It still starts around the same time each month… I’m just not sure when it’s really OVER.) This is becoming a problem because: I am worried about what’s going on down there; I am getting really nervous about having cam sex with my boyfriend (LDR) and suddenly starting to bleed during it when I thought my period was over; I’m also tired of staining my panties. 🙁

Answers, experiences, help? 🙁

Tagged with →  

4 Responses to Period stopping mid-week, starting again after masturbation.

  1. EohNet says:

    One of the things that birth control pills do is destabilize your uterine lining. So even though they make you regular, they increase the chances of random bleeding. So having random bleeding on birth control is not concerning the way it would be if you weren’t on the pill.

    If it’s only happening shortly after your period, maybe there’s just some remnants hanging out there? When you have an orgasm (even a clitoral one), your uterus contracts, so that could push out some of the uterine lining. Do you think it might help if you had more orgasms while you are on your period? To make sure everything that’s there to get disturbed will be out of the way by the time it would be inconvenient?

  2. Tac99 says:

    For a little while I did masturbate more to make sure it was all out. I just don’t normally have the sex drive to do it so much while on my period because I feel gross. Haha. I’ve started doing it a little more, if for no other reason than to make sure that I’m in the clear if I can orgasm without any uterine lining present.

    I find it strange that I’ll bleed for a day after masturbating, it’ll stop, then once I masturbate again, I find out there’s more I need to expel! It does make sense because when I get my periods now, they’re consistent for 3 days, whereas they used to be consistent for 7… I suppose I had assumed that masturbating just once and starting the heavy bleed again should make it bleed for a few days until completion, if at all.

    Regardless of my silly misbeliefs, I am very, very grateful for your response! My doctor probably went over that side effect with birth control pills, but it’s been so long since it was originally prescribed, I had probably forgotten. 🙂

  3. Kdgle says:

    This totally happens to me, although I am not on birth control.* Several things can trigger the “oops, not done yet!” bleed, among them masturbation, weightlifting, Pilates class, or sex. Basically I think these are all things that really engage my core and pelvic muscles, so if my uterine lining is still waiting to shed some last bits, that exercise pushes it out.

    *I got the Mirena about a year ago. I still have this “leftover bleeding” problem, but I also had it for the ten years before I used the Mirena. It’s weird thinking about how long I’ve had my leeeetle friend. However, I remain one of those women who have a period on Mirena — many women don’t. It hasn’t changed how regular my cycles are, it has just made them blessedly lighter, which is what I got it for in the first place.

  4. Tac99 says:

    I’m so glad that I’m not the only one! I might try exercising a bit more to see if that hurries the process along (It’s not like it’d be unhealthy for me to burn some calories either…)

    I am very happy you found something to help you out with your “little friend”! ♥

Leave a Reply